PuSH - Publication Server of Helmholtz Zentrum München

Theis, F.J. ; Kawanabe, M.* ; Müller, K.-R.*

Uniqueness of non-Gaussianity-based dimension reduction.

IEEE Trans. Signal Process. 59, 4478 - 4482 (2011)
Publ. Version/Full Text DOI
Open Access Green as soon as Postprint is submitted to ZB.
Dimension reduction is a key step in preprocessing large-scale data sets. A recently proposed method named non-Gaussian component analysis searches for a projection onto the non-Gaussian part of a given multivariate recording, which is a generalization of the deflationary projection pursuit model. In this contribution, we discuss the uniqueness of the subspaces of such a projection. We prove that a necessary and sufficient condition for uniqueness is that the non-Gaussian signal subspace is of minimal dimension. Furthermore, we propose a measure for estimating this minimal dimension and illustrate it by numerical simulations. Our result guarantees that projection algorithms uniquely recover the underlying lower dimensional data signals.
Additional Metrics?
Edit extra informations Login
Publication type Article: Journal article
Document type Scientific Article
Keywords Identifiability; Independent subspace analysis; non-Gaussian component analysis; projection pursuit
ISSN (print) / ISBN 1053-587X
e-ISSN 1941-0476
Quellenangaben Volume: 59, Issue: 9, Pages: 4478 - 4482 Article Number: , Supplement: ,
Publisher Institute of Electrical and Electronics Engineers (IEEE)
Publishing Place Piscataway, NJ
Reviewing status Peer reviewed